Virginia, 2022

Tornadoes and Hail in Virginia, June 16, 2022

June 16, 2022 · NWS AKQ · 16 events in 4 counties and zones

Scattered severe thunderstorms associated with a warm front produced damaging winds, large hail, and three tornadoes across portions of central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$189,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms associated with a warm front produced damaging winds, large hail, and three tornadoes across portions of central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 16, 2:24 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 16, 2:24 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
324 PM EDT Thu Jun 16 2022

.SYNOPSIS...
Low pressure tracks across eastern Canada tonight through Friday,
with the trailing cold front crossing the region late Friday. High
pressure builds in from the north over the upcoming weekend, then
becomes centered off the Mid Atlantic coast early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 320 PM EDT Thursday...

Ongoing convection dvlpng along the sfc trof is progged to drift
ese into the Piedmont late this aftrn/eve. Will carry chc PoPs
for this pulsey activity along and west of I95 thru 00Z, then
20-30 PoP across the rest of the area as the trof pushes east.
SPC has a marginal svr risk mainly for wind gusts and hail. Otw,
fair to pt cldy and muggy. Lows 70-75.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 320 PM EDT Thursday...

The main story Fri will be the heat ahead of a cold front that will
cross the area later in the day. H85 tmps support widespread mid-upr
90s inland and 90-95 near the water (can't rule out an AWOS report
of 100). However, west downsloping wind will allow for some mixing
resulting in dew points to drop into the mid 60s away from the
water, upr 60s to near 70 near the water. Upshot will be HI's near
the actual sfc temps which will be upr 90s to lwr 100s (highest ivof
ALbemarle Sound). These values below heat advsry criteria. May
challenge some record highs though, see CLI section below).

Convection wise, appears it will take a good part of the day to
break the cap so don't expect any convection ahead of the front to
dvlp before 21Z. While the global models only show isltd-sct
convection, some of the CAMS are more robust in coverage.  Tuff call
on coverage attm given wsw downslope wind and lwr dew points, but do
expect at least some tstm coverage with the front. Thus, will carry
low chc PoPs with the timing btwn 21Z-03Z. SPC now has the srn half
of the area in a slight svr risk with a marginal over the north.
Main threat will be damaging wind gusts and large hail.

Any convection ends by late Fri eve as the front pushes off the
coast. Clrg overnite. Lows 65-70.

A pleasant/much cooler weekend on tap as high pressure builds in
from the north. Mstly sunny days with mstly clr nights. Highs Sat 75-
80 north, 80-85 south. Lows Sat nite in the 50s to lwr 60s se (upr
40s psbl at LKU?). Highs Sun upr 70s north-lwr 80s south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 320 PM EDT Thursday...

High pressure over the area Mon slides se and becomes centered off
the Mid Atlantic coast through most of next week. Dry to start the
period. Will carry low chc PoP mainly for diurnal convection dvlpng
along a lee trof Wed/Thurs. Sct convection may dvlp somewhat earlier
across the ern shore depending on the exact movement of a backdoor
cold front late Tue. Hot/humid once the high pushes offshore.

Still comfy Sun nite with lows in the 50s to nr 60 se. Highs Mon 80-
85. Lows 60-65. Highs Tue lwr 90s inland, low-mid 80s near the
water. Lows mid 60s-lwr 70s. Highs Wed/Thurs low-mid 90s inland 85-
90 near the water. Lows upr 60s-lwr 70s. HI's arnd 100 Wed/Thurs.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...

This mornings convection has pushed sse into NC and offshore. In
its wake, SCT-BKN VFR CIGS along with SSE winds at 10 kts or less
this aftrn. Expect anthr round of convection to dvlp across the
Blue Ridge over the next few hrs then track se across the Piedmont
thru the eve hrs. Think RIC has best shot of seeing any convection
so added VCTS for a fews hrs aftr 21Z. Could see CIGS lwr to MVFR
and IFR VSBYS in lclly hvy downpours in any convection. Otw, chc
thunder not high enuf to include along the coast attm.

OUTLOOK...
Isltd-sct convection psbl again late Fri aftrn/eve as a cold front
crosses the area. Coverage only expected to be arnd 20-30%. Dry/VFR
with NNW winds this weekend as high pressure builds into the area.

&&

.MARINE...
As of 320 PM EDT Thursday...

S winds continue tonight before becoming SW late. Over the coastal
waters, winds this evening/tonight increase to 15-20 kt, with gusts
to 25 kt possible across the northern coastal waters. Seas also
build to 4-5 ft tonight across the northern coastal waters. SCAs for
the northern two coastal zones from Parramore Island, Va to Fenwick
Island, DE will remain in effect from this evening through 6 AM Fri
morning.

By Fri, winds become SW 10-15 kt, diminishing to 10 kt by late
morning, then becoming S by early afternoon (S 10-15 kt across the
coastal waters). A strong cold front drops south Fri evening/Fri
night with winds becoming NNW 15-20 kt with gusts to 25 kt on Sat
through Sat night. SCAs for the Ches Bay will likely be needed. High
pressure builds in from the W Sun into Mon with sub-SCA conditions
expected through late week.

&&

.CLIMATE...
Record highs for June 17th (Friday):

 RIC    99 in 1944
 ORF    97 in 1945
 SBY    98 in 1957
 ECG    96 in 1981

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...JDM
CLIMATE...AKQ
Hazardous weather outlook, Jun 16, 2:18 PM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
318 PM EDT Thu Jun 16 2022

MDZ021>025-NCZ012>017-030>032-102-VAZ064-075>078-080>090-092-093-
095>100-511>525-171930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Caroline-Westmoreland-
Richmond-Northumberland-Lancaster-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Accomack-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
318 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated to scattered thunderstorms may develop ahead of a cold
front Friday afternoon and evening, posing a risk for damaging wind
gusts and large hail. In addition, heat index values Friday will
range from the upper 90s to lower 100s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-079-509-510-171930-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Western Louisa-Eastern Louisa-
318 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated severe thunderstorms are possible this afternoon and
evening, with localized damaging wind gusts being the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated to scattered thunderstorms may develop ahead of a cold
front Friday afternoon and evening, posing a risk for damaging wind
gusts and large hail. In addition, heat index values will be around
100 Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 16, 2:50 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
350 PM EDT Thu Jun 16 2022

VAZ060-061-162045-
Cumberland VA-Prince Edward VA-
350 PM EDT Thu Jun 16 2022

...Strong thunderstorms will impact portions of southwestern
Cumberland and northwestern Prince Edward Counties through 445 PM
EDT...

At 350 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Toga to near Spout Spring. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph, pea size hail. Rainfall up to 1
         inch.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Farmville around 435 PM EDT.
  Darlington Heights and Prospect around 440 PM EDT.
  Hampden Sydney around 445 PM EDT.

Other locations impacted by these storms include Raines Tavern,
Tuggle, Elam, Reeds, Hawk and Allens Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3726 7868 3732 7863 3734 7860 3740 7859
      3736 7858 3737 7857 3735 7855 3735 7854
      3733 7851 3733 7849 3734 7849 3734 7846
      3744 7839 3740 7826 3716 7862 3719 7864
      3720 7869
TIME...MOT...LOC 1950Z 292DEG 18KT 3745 7866 3731 7890

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

ALB
Special weather statement, Jun 16, 3:37 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
437 PM EDT Thu Jun 16 2022

VAZ065-066-162115-
Lunenburg VA-Mecklenburg VA-
437 PM EDT Thu Jun 16 2022

...Strong thunderstorms will impact portions of Mecklenburg and
Lunenburg Counties through 515 PM EDT...

At 436 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Abilene to near Redoak to near Virgilina.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail. Rainfall up to
         1 inch.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
South Hill, Chase City, Victoria, Kenbridge, Lunenburg, Clarksville,
Boydton, Kells Corner, Buffalo Springs, Rehoboth, Dundas, Nelson,
Bacons Fork, Wilburn, Spanish Grove, Beechwood, Arvins Store,
Finchley, Nutbush and Finneywood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3657 7873 3658 7872 3668 7870 3669 7865
      3664 7858 3664 7856 3670 7865 3689 7849
      3708 7844 3709 7838 3711 7836 3710 7834
      3694 7801 3654 7820 3654 7873
TIME...MOT...LOC 2036Z 310DEG 35KT 3711 7854 3682 7863 3649 7879

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TG
Special weather statement, Jun 16, 3:38 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
438 PM EDT Thu Jun 16 2022

VAZ065-066-162115-
Lunenburg VA-Mecklenburg VA-
438 PM EDT Thu Jun 16 2022

...Strong thunderstorms will impact portions of Mecklenburg and
Lunenburg Counties through 515 PM EDT...

At 437 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Abilene to near Redoak to near Virgilina.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
South Hill, Chase City, Victoria, Kenbridge, Lunenburg, Clarksville,
Boydton, Kells Corner, Buffalo Springs, Rehoboth, Dundas, Nelson,
Bacons Fork, Wilburn, Spanish Grove, Beechwood, Arvins Store,
Finchley, Nutbush and Finneywood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3657 7873 3658 7872 3668 7870 3669 7865
      3664 7858 3664 7856 3670 7865 3689 7849
      3708 7844 3709 7838 3711 7836 3710 7834
      3694 7801 3654 7820 3654 7873
TIME...MOT...LOC 2037Z 310DEG 35KT 3711 7854 3682 7863 3649 7879

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TG
Special weather statement, Jun 16, 4:17 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
517 PM EDT Thu Jun 16 2022

VAZ509-510-162200-
Western Louisa VA-Eastern Louisa VA-
517 PM EDT Thu Jun 16 2022

...A strong thunderstorm will impact portions of northern Louisa
County through 600 PM EDT...

At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boswells Tavern, or 8 miles northwest of Louisa, moving southeast at
15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Louisa, Mineral, Boswells Tavern, Pendleton, Louisa Airport, Green
Springs, Cuckoo, Yanceyville, Fredericks Hall, Waldrop, Byrd Mill,
Trevilians, Wares Crossroads, Vawter Corner and Apple Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3814 7816 3814 7812 3815 7811 3813 7805
      3814 7801 3812 7798 3812 7792 3811 7791
      3811 7788 3810 7786 3810 7784 3808 7781
      3807 7778 3806 7778 3805 7775 3804 7774
      3785 7789 3806 7822
TIME...MOT...LOC 2116Z 307DEG 14KT 3810 7811

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

TG
Special weather statement, Jun 16, 4:28 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Wakefield VA
528 PM EDT Thu Jun 16 2022

VAZ065-162200-
Mecklenburg VA-
528 PM EDT Thu Jun 16 2022

...A strong thunderstorm will impact portions of southeastern
Mecklenburg County through 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boydton, or 12 miles southwest of South Hill, moving southeast at 30
mph.

HAZARD...Winds in excess of 40 mph, half inch hail and rainfall up
         to 1 inch.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Mecklenburg County, including the following locations... Beechwood,
Bracey, Keats, John H Kerr Dam, Baskerville, Palmer Springs, John H
Kerr Reservoir and Lake Gaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3673 7829 3671 7803 3654 7805 3654 7833
      3661 7845
TIME...MOT...LOC 2128Z 314DEG 26KT 3662 7830

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

ALB

The radar

The Sterling radar (KLWX), 108 km away, was scanning. The volume nearest the first event began at 22:11 UTC.

Open the radar archive at this moment

Event by event

6 tornado, 5 thunderstorm wind, 3 funnel cloud, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Louisa

When
June 16, 5:10 PM EST
Where
Louisa County, 0.69 mi S of Ellisville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.090, -78.000

Trees were downed on Ellisville Drive.

Funnel Cloud, Louisa

When
June 16, 5:21 PM EST
Where
Louisa County, Louisa
Reported by
Public
Coordinates
38.020, -78.000

Possible funnel cloud was reported.

Funnel Cloud, Louisa

When
June 16, 5:23 PM EST
Where
Louisa County, 1.29 mi WNW of Louisa
Reported by
Public
Coordinates
38.030, -78.020

Funnel cloud was reported.

Hail, Louisa

When
June 16, 5:35 PM EST
Where
Louisa County, 0.88 mi SE of Mineral
Measured
1.25 in hail
Reported by
Public
Coordinates
38.010, -77.910

Half dollar size hail was reported at Elizabeth Trice Walton Park.

Tornado, Louisa

When
June 16, 5:36 PM EST to 5:40 PM EST
Where
Louisa County, 0.54 mi W of Mineral to 1.29 mi WSW of Pendleton
Rating
EF0
Path length
2.14 mi
Path width
75 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
38.020, -77.930

A brief EF0 tornado tracked just west of Mineral from the High School to Kennon Road. Trees and power lines were downed. Baseball stands and fencing were significantly damaged.

Hail, Louisa

When
June 16, 5:45 PM EST
Where
Louisa County, 0.88 mi SE of Mineral
Measured
3 in hail
Property damage
$2,000
Reported by
NWS Employee
Coordinates
38.010, -77.910

Tea cup size hail was reported near Mineral.

Funnel Cloud, Louisa

When
June 16, 5:55 PM EST
Where
Louisa County, 3.05 mi WNW of Ferncliff
Reported by
911 Call Center
Coordinates
37.950, -78.170

Funnel cloud was reported.

Thunderstorm Wind, Louisa

When
June 16, 5:55 PM EST
Where
Louisa County, 3.82 mi SSE of Louisa
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.970, -77.970

Trees were downed near Mount Airy Road.

Tornado, Fluvanna

When
June 16, 6:05 PM EST to 6:11 PM EST
Where
Fluvanna County, 2.07 mi N of Kents Store to 2.44 mi ESE of Kents Store
Rating
EF1
Path length
3.77 mi
Path width
150 yd
Continued into
Goochland, Va (AKQ)
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
37.910, -78.130

The tornado touched down near Kent Store in Fluvanna County. It uprooted and snapped several trees as it tracked southeast toward Goochland county. The tornado tracked from Fluvanna county into Goochland county.

Tornado, Goochland

When
June 16, 6:11 PM EST to 6:56 PM EST
Where
Goochland County, 3.6 mi NNE of Galedonia to 0.69 mi S of Goochland
Rating
EF1
Path length
17.71 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.866, -78.089

Tornado tracked from Fluvanna county into Goochland county. The tornado produced widespread uprooted and snapped trees along Old Stage Road and Castle Rock Road in Goochland. The tornado tracked to near Maidens before lifting. Numerous homes were damaged and there were widespread power outages. Two trees were downed onto a structure.

Tornado, Fluvanna

When
June 16, 6:36 PM EST to 6:43 PM EST
Where
Fluvanna County, 2.07 mi S of Bybee to 4 mi S of Kents Store
Rating
EF0
Path length
5.77 mi
Path width
75 yd
Continued into
Goochland, Va (AKQ)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.890, -78.180

A second tornado in Fluvanna, Goochland and Powhatan counties developed from a second circulation behind the initial tornado. The track paralleled the EF1 tornado with damage noted from south of Kent Store to south of Maidens and into northern Powhatan county. Several trees were uprooted or snapped, and there was minor structural damage in Fluvanna county. The tornado tracked from Fluvanna county into Goochland county.

Tornado, Goochland

When
June 16, 6:43 PM EST to 7:08 PM EST
Where
Goochland County, 0.26 mi NE of Galedonia to 1.4 mi S of Dogtown
Rating
EF0
Path length
13.6 mi
Path width
75 yd
Continued into
Powhatan, Va (AKQ)
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
37.823, -78.117

The tornado tracked from Fluvanna county into Goochland county. The track paralleled the EF1 tornado with damage noted from south of Kent Store to south of Maidens and into northern Powhatan county. Numerous trees were uprooted or snapped, and there was minor structural damage in Goochland county. The tornado tracked from Goochland county into Powhatan county.

Tornado, Powhatan

When
June 16, 7:08 PM EST to 7:12 PM EST
Where
Powhatan County, 3.7 mi NNE of Michaux to 2.15 mi NE of Jefferson
Rating
EF0
Path length
4.13 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.680, -77.946

The tornado tracked from Goochland county into Powhatan county. The track paralleled the EF1 tornado with damage noted from south of Kent Store to south of Maidens and into northern Powhatan county. Some trees were uprooted or snapped, and there was very minor structural damage in northern Powhatan county before the tornado lifted.

Thunderstorm Wind, Powhatan

When
June 16, 7:10 PM EST
Where
Powhatan County, Fine Greek Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.600, -77.820

Numerous trees were downed.

Thunderstorm Wind, Powhatan

When
June 16, 7:15 PM EST
Where
Powhatan County, 1.29 mi ENE of Subletts
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.590, -77.750

Numerous trees were downed.

Thunderstorm Wind, Goochland

When
June 16, 7:25 PM EST
Where
Goochland County, 0.69 mi S of Goochland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.670, -77.880

Power outages were reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2022Every state in 2022This day in weather historyThe tornado archive for Virginia, 2022Warnings in Virginia, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036143, 1036134, 1036135, 1036137, 1041895, 1036138, 1036136, 1036140, 1042304, 1042314, 1042325, 1042330, 1042333, 1036150, 1036151, 1036152.